Alert archive / Missouri / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 296, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 10, 1998, 7:07 PM CDT for Phelps County, Pulaski County, Missouri. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 1998, 7:07 PM CDT (00:07 UTC)
- Expired
- Aug 10, 1998, 8:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Phelps County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 141 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1170 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1409 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
863 WUUS1 KSGF 110008 RRA SVRSGF MOC161-169-110100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 707 PM CDT MON AUG 10 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN PHELPS COUNTY IN EAST CENTRAL MISSOURI SOUTHERN PULASKI COUNTY IN CENTRAL MISSOURI * UNTIL 8 PM CDT * AT 705 PM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 70 MPH AND LARGE HAIL THE SIZE OF NICKELS. THIS STORM WAS LOCATED IN SOUTHERN FT LEONARD WOOD NEAR THE TOWN OF BIG PINEY AND WAS MOVING EAST-SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM(S) WILL BE NEAR... SOUTHERN FT LEONARD WOOD THROUGH 715 PM DUKE AND EDGAR SPRINGS AND BEULAH BY 720 PM IN ADDITION TO DAMAGING WINDS AND/OR LARGE HAIL...THESE STORMS ARE PRODUCING TORRENTIAL RAINFALL. FLASH FLOODING MAY OCCUR WITH LITTLE OR NO ADVANCED NOTICE. SEEK SHELTER NOW...AWAY FROM FLOOD PRONE AREAS. TAGGART/GORDON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:05 PM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Aug 10, 2:05 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 205 PM CDT MON AUG 10 1998 1ST PD FCST CONCERNS...WHERE WL PCPN FALL/TEMPERATURES. SHRA/TSRA FORMING OVR NE OK/SE KS ATTM DUE TO SFC LOW OVR NE OK. A TROF OF LOW PRESSURE ALSO CUTS THE STATE IN HALF FROM JLN TO JUST N OF STL. ETA LOOKS A LITTLE STRONG WITH VORT MAX OVR KS AND PCPN AMOUNTS. WL LEAN TOWARDS WEAKER NGM. MODELS SHOWING GOOD VV AROUND 00Z THIS AFTERNOON. LOOKS LIKE PCPN STARTING IN SE KS AND SPREAD OVR THE REST OF THE AREA OVERNIGHT. WL GO WITH A 50 POP FOR ALL CWA AND FOR ENTIRE 1ST PD. GARP TIME SECTIONS SHOWING PCPN ENDING AFTER MIDNIGHT IN WRN ZONES WITH MOST OF PCPN OUT OF CWA BY NOON. 94Q SHOWS HEAVIEST RA OVR SE KS AND EXTREME SW MO BY TUESDAY MORNING. TEMPERATURES WILL DEPEND ON CLOUD COVER...SO WL LEAN TOWARDS THE WARMER FWC. 1ST PD RECOMMENDATIONS (COORDINATION PURPOSES ONLY) SE KS/JLN...MOSTLY CLOUDY WITH A 50 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS. LOW AROUND 70. LIGHT AND VARIABLE WIND. SGF/AIZ...MOSTLY CLOUDY WITH A 50 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS. LOW IN THE MID TO UPPER 60S. LIGHT AND VARIABLE WIND. UNO/VIH...PARTLY CLOUDY WITH A 50 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS. LOW NEAR 70. LIGHT AND VARIABLE WIND. SGF BB 067/085 066/087 066 07532 JLN BB 069/087 068/089 068 07532 SS
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 9:33 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 47 min |
| Aug 10, 10:43 PM CDT | Flash Flood Warning | SGF | Howell, Oregon | 4 hr |
| Aug 11, 11:41 AM CDT | Flash Flood Warning | SGF | Howell, Texas | 3 hr |
| Aug 11, 12:45 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 35 min |
| Aug 11, 2:34 PM CDT | Flash Flood Warning | SGF | Howell | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.